How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 31224
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

Hi, I am 36 weeks pregnant and have just stopped taking dihyricodine.

Resolved Question:

Hi, I am 36 weeks pregnant and have just stopped taking dihyricodine. Seriously worried as should this have been stopped long before now with only 3 - 4 weeks to go? Just been reading some articles that baby may have withdrawals.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Chip replied 2 years ago.
Hi. First off you shouldn't have stopped cold turkey if that's what you did. Your baby might actually go through withdrawal symptoms while yet unborn. My suggestion would be that if you haven't spoken to your obstetrician about this you should and I would put you on a methadone regimen that would keep the baby out of withdrawal and would make it easier to treat the child once it' born.
Dr. Chip and 2 other Medical Specialists are ready to help you
Customer: replied 2 years ago.

I have been weening off the drug for the past 6 weeks, which was prescribed for me for back pain. My worry was if baby would have withdrawals in 4 weeks when I give birth/will it be out of my system by then

Expert:  Dr. Chip replied 2 years ago.
If that was a slow wean then really no problem and the drug will be out of your system in another five days. I don't think your baby with have any withdrawal problems in this case

Related Medical Questions